This rash or "Palmar Plantar Erythrodysesthesia" of mine (PPE - it sounds like a Church committee of some sort, doesn't it?) happens when the chemo drug Taxotere leaks out of my blood vessels into my hands and feet. I put an expensive cream on it called Biafine 3 times a day. Since it's very itchy, the nurses said I could take Benadryl or put hydrocortisone on it, too. I've also been putting my hands on ice packs to relieve some of the pain. (Rinsing them in cool water feels great!) Yesterday the skin started peeling off of them - they look scary.
Taxotere also causes fingernails to warp or fall off. So far mine are just sore. I cut them short-short just in case. And my tongue is white. Nurse Gloria said it probably isn't Thrush, but it makes everything taste funny. (Doesn't keep me from eating, though.) I wonder what will happen with Taxotere #2 on Tuesday...
It's hard to feel bad about the chemo treatments, though, when I think of a gal at church whose husband died two weeks ago and left her with 3 little ones. I pray for her several times a day, wishing there was some way I could help take away her pain. I'm doing better after being weepy for two weeks (since Mom and Dad left.)
Did I mention that chemo has done at least one GREAT thing for me? (Besides losing 5 lbs last week.) The psoriasis that covered my legs is GONE! I just noticed this week. Yea!
I've seen some blond hairy things on top of my head, too. Is it new hair growing? Maybe it's just lint that's snagged on my sandpapery scalp. Time will tell.
P.S. Anyone want some ripe nectarines? I still have an entire tree full and I can't personally eat all of them myself... though I've been trying!
Friday -fun times with Grandpa & Grandma
1 day ago